Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 61, NWS Milwaukee, WI

June 4, 2005Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 12:39 PM CDT for Rock County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 12:39 PM CDT (17:39 UTC)
Expired
Jun 4, 2005, 1:15 PM CDT
In force
36 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:40 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 041739
SVRMKX
WIC105-041815-
/O.NEW.KMKX.SV.W.0061.050604T1739Z-050604T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1239 PM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 115 PM CDT

* AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
  ORFORDVILLE...OR ABOUT 8 MILES SOUTHWEST OF BRODHEAD...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORFORDVILLE AROUND 1245 PM CDT...
  FOOTVILLE AROUND 1250 PM CDT...
  EVANSVILLE AND JANESVILLE AROUND 1255 PM CDT...
  EDGERTON AND MILTON AROUND 105 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4252 8940 4250 8905 4284 8877 4284 8933

$$

REM
3 follow-up statements
000 
WWUS53 KMKX 041746
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1246 PM CDT SAT JUN 4 2005

WIC105-041815-
/O.CON.KMKX.SV.W.0061.000000T0000Z-050604T1815Z/
ROCK-
1246 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR ROCK
COUNTY...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ORFORDVILLE MOVING 
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVANSVILLE BY 1255 PM CDT...
  COOKSVILLE AND 6 MILES SOUTHEAST OF UNION BY 100 PM CDT...
  FULTON AND INDIANFORD BY 105 PM CDT...
  EDGERTON BY 110 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4252 8940 4250 8905 4284 8877 4284 8933

$$

EISE
000 
WWUS53 KMKX 041756
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1255 PM CDT SAT JUN 4 2005

WIC105-041815-
/O.CON.KMKX.SV.W.0061.000000T0000Z-050604T1815Z/
ROCK-
1255 PM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR ROCK
COUNTY...

AT 1251 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED ALONG  
A LINE EXTENDING FROM EVANSVILLE TO 6 MILES WEST OF 
JANESVILLE...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILTON AND EDGERTON BY 100 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4252 8940 4250 8905 4284 8877 4284 8933

$$

EISE
000 
WWUS53 KMKX 041813
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
111 PM CDT SAT JUN 4 2005

WIC105-041821-
/O.EXP.KMKX.SV.W.0061.000000T0000Z-050604T1815Z/
ROCK-
111 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 115 PM
CDT...

THE SEVERE STORMS HAVE MOVED INTO DANE AND JEFFERSON COUNTIES. OTHER 
STORMS AND SHOWERS EXTEND FROM MILTON TO JANESVILLE TO BELOIT AND 
ARE MOVING NORTHEAST AT 40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4252 8940 4250 8905 4284 8877 4284 8933

$$

EISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 AM CDT, 9 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 3:09 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CDT SAT JUN 4 2005

.DISCUSSION...FORECAST FOCUS PRECIPITATION CHANCES TODAY THROUGH
TUESDAY.

MODELS IN FAIR AGREEMENT WITH SYNOPTIC SITUATION NEXT SEVERAL
DAYS...ALTHOUGH GFS TENDS TO BE A BIT SLOWER WITH SHORT WAVES AND
ALSO SLOWER WITH PRECIPITATION. MODELS ARE VERY UNSTABLE TODAY...
MAINLY THIS AFTERNOON...AND EVEN MORE UNSTABLE SUNDAY. CAPES TODAY
SHOULD BE BETWEEN 1-2K...AND 2-4K SUNDAY. THERE IS 700 OMEGA BOTH
TODAY AND SUNDAY WITH Q AND SURFACE MOISTURE CONVERGENCE. LI/S BOTH
DAYS BETWEEN -7 AND -8. A NEG TILTED SHORT WAVE IS EXPECTED TO DRIVE
AREA CONVECTION IN IOWA INTO WISCONSIN LATER THIS MORNING...WHILE
ANOTHER SHORT WAVE APPROACHES WESTERN CWA SUNDAY AFTERNOON. NO MID
LEVEL CAP INDICATED. IN ADDITION A DRY SLOT IS EXPECTED FOR SUNDAY
AFTERNOON.

WEATHER SETTLES DOWN A BIT FOR MONDAY WITH DRIER AND A BIT COOLER
AIR FILTERING INTO REGION WITH LITTLE OR NO UPPER LEVEL DYNAMICS.
HOWEVER...SURFACE TROUGH REDEVELOPS IN PLAINS MONDAY NIGHT THROUGH
WEDNESDAY WITH FRONTAL BOUNDARY SOMEWHERE ACROSS SOUTHERN
WISCONSIN. LLJ INCREASES INTO WISCONSIN WITH ANOTHER SHORT WAVE FOR
TUESDAY. MODELS INDICATE A POSSIBLE MCC DEVELOPING ALONG SURFACE
BOUNDARY MONDAY NIGHT. WILL STAY CLOSE TO FWC/MAV GUIDANCE NEXT
SEVERAL PERIODS.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 4, 4:40 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-051000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL
WISCONSIN THIS MORNING.  THESE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING.  A
FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.  AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-051000-
SHEBOYGAN WI TO WINTHROP HARBOR IL
440 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING.  THE FOG MAY
REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.  SOME OF
THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.  SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG
SOUTH WINDS.

MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WEATHER.GOV/MILWAUKEE     /LOWER CASE/

MBK

In the hours before

Special weather statement, Jun 4, 12:32 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1232 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-041830-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1232 PM CDT SAT JUN 4 2005

LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO
ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM
CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT.

STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE
EXPECTED WITH THESE STORMS.

EISE

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:08 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson54 min
Jun 4, 1:17 PM CDTTornado WarningMKXJefferson33 min
Jun 4, 2:02 PM CDTSevere Thunderstorm WarningMKXKenosha45 min
Jun 4, 2:12 PM CDTSpecial Marine WarningMKX63 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningMKXGreen Lake7 min
Jun 4, 2:28 PM CDTSpecial Marine WarningMKX92 min
Jun 4, 3:03 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington45 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.